Thunderstorm Wind, Saline
- When
- June 28, 12:50 AM CST
- Where
- Saline County, 0.53 mi W of Tobias
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.420, -97.340
Public reported large tree limbs blown down across down.
An MCS developed in western NE and western KS and came through southeast Nebraska in the early morning hours producing damaging winds.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OAX wrote it up.
An MCS developed in western NE and western KS and came through southeast Nebraska in the early morning hours producing damaging winds.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 27, 10:51 PM CST, 1 hour 59 minutes earlier.
Area Forecast Discussion National Weather Service Omaha/Valley NE 1151 PM CDT Sat Jun 27 2020 ...Updated Aviation Forecast Discussion... .DISCUSSION... Issued at 306 PM CDT Sat Jun 27 2020 The frontal boundary that drifted into and stalled across the area yesterday has slowly lifted north today. This has helped to trigger isolated thunderstorms across northeast NE through central IA, and this trend will continue through early evening with thunderstorms northwest of Norfolk through 02-03z. Other locations in the forecast area remaining dry this evening. Additional thunderstorms will move in from the west southwest tonight after 6z as the next upper level wave currently over the Rockies moves onto the Plains. Coupled with a developing low level jet, and scattered to numerous thunderstorms should develop in southeast NE 06-08z, spreading northeast through 12z. There is a marginal risk for our southern forecast area overnight, with some hail possible. There are a handful of counties that received 3 to 6 inches of rain last night, with some localized flooding. These counties may be sensitive to additional heavy rain, but the storms do appear to be progressive, thus opted not to issue a flash flood watch at this time. The could be a few lingering thundershowers Sunday morning, and then there is another wave coming out of the Rockies that could help trigger additional thunderstorms in the afternoon especially north and east of Omaha. SPC did increase the severe level to Slight risk for this area. Any storms that develop could also linger into Sunday evening, but ending before midnight. Of Note, the new 18z Nam pushes convection northeast of the forecast area during the afternoon, so we'll have to take a closer look at the timing with the next update. Outside of the convection, high temps climb back into the 90s tomorrow, and continue in that range for several days. Dewpoints in the upper 60s to lower 70s will help create heat index values from 96 to 103, and a few locations could even reach 105 for an hour or two. So overall, just shy of advisory levels. And lows only in the lower to mid 70s mostly, so pretty muggy nights as well. Monday into Tuesday look mostly dry, although a stray storm could develop in the Missouri River Valley Monday night. And then storm chances increase again by Tuesday night into Wednesday. Beyond then, we've got spotty thunderstorm chances in the forecast, but confidence in the details is low as models diverge. The ECMWF is generally dry Thursday into Saturday with a strong ridge developing across the Midwest. But the GFS is completely different in synoptic trends, and more robust with rainfall, which seems way overdone. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1147 PM CDT Sat Jun 27 2020 Storms are currently ongoing or active in south central Nebraska. The Convective Allowing Models (CAMs) have done a good job of predicting this activity. If that continues, storms are to be expected across eastern Nebraska and western Iowa beginning around 08Z and lasting until about 11Z. KLNK and KOMA and are likely to be impacted. With the overnight low level jet strengthening, it's possible development could be enhanced. Sub-severe storms still seem likely. Hail possibly up to an 1" and gusty winds are the most likely threats. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...None. IA...None. && DISCUSSION...DeWald AVIATION...Fajman
Hazardous Weather Outlook National Weather Service Omaha/Valley NE 1236 AM CDT Sun Jun 28 2020 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-281945- Monona-Harrison-Shelby-Pottawattamie-Mills-Montgomery-Fremont- Page-Knox-Cedar-Thurston-Antelope-Pierce-Wayne-Boone-Madison- Stanton-Cuming-Burt-Platte-Colfax-Dodge-Washington-Butler- Saunders-Douglas-Sarpy-Seward-Lancaster-Cass-Otoe-Saline- Jefferson-Gage-Johnson-Nemaha-Pawnee-Richardson- 1236 AM CDT Sun Jun 28 2020 This Hazardous Weather Outlook is for portions of southwest Iowa...west central Iowa...east central Nebraska...northeast Nebraska and southeast Nebraska. .DAY ONE...Tonight and Sunday Thunderstorms will be moving across eastern Nebraska and southwest Iowa overnight. Some storms could be strong enough to produce hail and winds over 50 mph. Areas that received a high amount of rain last night will be vulnerable to lowland flooding. Additional thunderstorms may develop Sunday, especially north and east of Omaha where a slight risk of severe storms will exist. Hot and humid conditions are expected Sunday with afternoon highs in the 90s, and heat index values from 96 to 104 for a few hours. .DAYS TWO THROUGH SEVEN...Sunday night through Saturday Hot and humid weather continues through most of next week. Daytime highs will reach the 90s for most areas. When combined with dewpoints in the upper 60s to lower 70s, afternoon heat index values could reach 96 to 104 for a few hours each afternoon. There will also be another chance of thunderstorms, mostly Tuesday night into Wednesday, and then a small daily chance of thunderstorms after that. .SPOTTER INFORMATION STATEMENT... Storm spotter activation should not be needed, but please pass along any reports of winds over 50 mph, hail penny size or larger or any significant flooding.
The Grand Island radar (KUEX), 94 km away, was scanning. The volume nearest the first event began at 06:51 UTC.
10 thunderstorm wind. Local standard time, as filed.
Public reported large tree limbs blown down across down.
Mesonet station recorded wind gust of 62 mph.
Public reported numerous tree limbs blown down.
Public reported large 1 foot diameter tree limbs blown down.
Public reported a 1 foot diameter tree snapped. Also noted other large tree limbs down.
Public reported large 1 to 2 foot diameter limbs blown down. Also noted corn was blown down.
Emergency manager reported a measured wind of 76 mph.
Public reported estimated winds of 60 mph.
Public reported tree limbs were blown down.
Public reported power was out in Nebraska City. Wind gust was estimated at 65 mph.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2020Every state in 2020This day in weather historyWarnings in Nebraska, June 2020
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 903914, 903923, 903915, 903917, 903918, 903919, 903924, 903926, 903921, 903927.